|Benign symmetrical lipomatosis associated with hepatitis-c and interferon therapy
Oct 4, 2000
A couple of months after I started Interferon therapy for Hep-C I started developing painful nodules in my abdomen and along my ribs. My doctor stopped the Interferon for 8 weeks to see if they would go away. They didn't so he started me again. The nodules increased, spread and thickened until my entire abdomen, my breasts and my armpits are filled and swelling. The subcutaneous fat in my arms and legs has become thick, fibrous and ropy.
Now I know lipodystrophy is associated with protease inhibitors but are there other cases associated with people who are only using Interferon? And are there treatments in addition to complete removal of the painful growths?
Response from Dr. Dieterich
I have not heard of this happening from interferon. I would contact the manufacturers and see if they have had any case reports. Don't know any treatment other than removal either. Good luck! DTD
painful lymph nodes
Is it too late for Hep C treatment
- What Kind Of Pain Is Associated With Shingles?
- What Causes Recurrent Bacterial Vaginosis Infections?
- On What Areas Of The Body Can A Herpes Sore Show Up
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- Underlying Conditions That Cause Shingles
- Symptoms Of Herpes On The Lips
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.